MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Retroperitoneal Hemorrhage (4483)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Poor wound healing.The health authority reported to our distributor after the doctor experienced four (4) instances, using suture for intradermal suturing, the patient''s wound experienced suture vomiting, resulting in poor wound healing and prolonged dressing change time, requiring more frequent dressing changes.Perform more dressing changes for the patient until the wound heals.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lots and raw material components identified no quality issues during the incoming, manufacturing, sterilization, in-process, or final inspection processes.No photos of the surgical site/spitting suture were provided for review.No sterile devices from the same lot were returned for testing or review.A retained sample was not available for review.If samples become available at a later time, they will be reviewed/tested, and the results will be included in the file.A revised report will be submitted at that time.Adverse effects associated with the use of this or any device may include, wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from condition which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized irritation which skin sutures are left in place for greater than 7 days, suture extrusion and delayed absorption in tissue with poor blood supply, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs and transitory local infection at the wound site.Infections, erythema, foreign body reactions, suture spitting, transient inflammatory reactions and in rare instances dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with the barbed suture device.Reports of observing suture under the skin or spitting of suture material post-operatively can be the result of placing the material too superficially.The suture size, type, depth, and technique utilized for each specific procedure can be an important factor in determining an exact root cause for this type of event.Without receiving detailed information regarding the procedure, technique and post-operative details, a definitive root cause cannot be determined at this time.Without receiving details of the procedure, placement of the suture, timeline/days suture remained in place, patient health history/past reactions to suture materials, post-operative instructions and adherence to doctor¿s orders or surgeon¿s technique, a definitive root cause for the reported event cannot be confirmed with certainty.Without receiving sterile samples from the reported lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, patient¿s health history/past reaction to suture material, post-operative activities, receiving details regarding number of days post-operative the event occurred, quality of the tissue where material was placed, events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Reference surgical specialties complaint #''s (b)(4).
 
Additional Manufacturer Narrative
A retained sample from dhr (device history record) was visually reviewed and tested.The results meet all specification for a 2-0 monoderm device.Reference surgical specialties complaint #''s (b)(4).

Brand Name
STRATAFIX
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17840540
Report Number3010692967-2023-00045
Device Sequence Number4450252
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)280131(10)D223JRV
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
Report Date (Section F) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD1B405
Device Lot NumberD223JRV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/18/2023
Device Age6 MO
Event Location Home
Date Report to Manufacturer09/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown